Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Canada1

Smoothbeam results (+ advice needed)

I just finished my four smoothbeam treatments (with the following settings):

12/04/2003 - 10

01/08/2004 - 10.5

02/03/2004 - 11

03/04/2004 - 11.5

I was doing this for acne and some mild scarring. Certainly my acne has improved. My skin isn't perfect, but it's to the point where I only have a few minor blemishes on any given day and they don't bother me that much. My scarring has also improved (but not gone). So to this end it has met my expectations.

However, after each treatment I would have around 3-5 days of redness, which I would put up with. On the last treatment, the redness persisted for a week and now that it has faded I am left with hyperpigmentation. I can see brown round spots almost outlining where the laser was placed. It has been around 10 days - and they're still visible.

I'm going to call the nurse tomorrow. I'm curious as to other people who have had hyperpigmentation with smoothbeam - does it fade on its own? How long did it take?

The Candela studies stated that hyperpigmentation is a side effect, but never permanent.

Share this post


Link to post
Share on other sites

Sorry - I haven't had SmoothBeam done. There is a thread on it in this Forum. Just do a search. The information you need is probably in it.

Share this post


Link to post
Share on other sites

on my 4th or fifth treatment, i cant remember how many i did, but it was my last one it felt like the laser burned me along my jaw line. i always got it done on level ten. neve had a problem untill the last treatment. i went back the next day and they gave me some cream to put on it, it was perscription strength to help collagen growth, my spots were red and kind of like blisters. it took a couple weeks, three or four, but they went away, i would definetly tell the doctor right away. i asked for the strenght to be increased on my second treatment and they said that as long as the laser makes your face red that it is working, and that they didnt want to increase the strength anymore if your face was turning red. i think what caused me to blister was that i asked the nurse when she was doing it to make sure that she got these spots and she went over them an extra time and that is where i got the blisters. I may try again at leve 9 but not sure. hope this helps.

Share this post


Link to post
Share on other sites

Thanks for all your responses. I called the clinic and will go to see them when I get back (I'm on the road right now). They told me to apply hydroquinone 4% daily and make sure I use a strong sunscreen each day (SPF45+). I can still notice it, but it's not bad enough that anything else would unless they were closer to me.

Everyone I have talked to said that this will go away in time, so I feel better. I will report back in a few weeks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×